# SDR VJ970196

- Difficulty date: March 31, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N910VJ
- Make and model: Doug DC-9-32
- Aircraft serial: 47277
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Part number: 1040T100
- Condition: Failed
- Location: Spoiler
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

STRONG FUMES NOTED IN COCKPIT.  LOW LEVEL OF SMOKE NOTED IN DIRECT SUNLIGHT WHICH APPEARED TO BE COMING FROM COCKPIT FLOOR.  ODOR DID NOT SEEM TO BE ELECTRICAL.  DISCOVERED SPOILER ACTUATOR TO BE EXTREMELY HOT TO TOUCH AND SMOKING.  REMOVED AND REPLACED SPOILER CONTROL CIRCUIT BREAKERS, SPOILER ACTUATOR AND SPOILER CONTROL RELAY PER MM 27-61-2.  PERFORMED OPERATIONAL CHECK PER MM 27-62-5.  OPERATIONAL CHECK GOOD.  OK FOR SERVICE.  (M)
